My left foot continues to hurt, though only when I step down on it, so when I'm sitting or lying down I totally forget that it's being funky, but when I get up to walk again it hurts quite a bit, especially in the morning. I was feeling rather antagonistic toward it this today, as it was hurting much more than yesterday, and was refusing to make a doctor's appointment because it seemed ridiculous that yet another thing was wrong with me, yet another reason to see a doctor. I feel like the biggest hypochondriac in the world. But it's been hurting quite a lot much of the time (though only when I'm walking, as I said), so I gave in and made an appointment.
The pain is weird, occurring only in a very small area on the bottom side of my left heel. It doesn't really hurt when I'm standing still, even if I put all my weight onto it, and it doesn't hurt much when I press on it. It's just this very small area that hurts only when I'm walking, and only when I first put weight on it while moving. I've been treating it sort of sporadically with heat and ice for the past 2 or 3 days, but nothing has helped much except Tylenol, and then only short-term. This morning it had worsened significantly, enough to make me yelp with pain a couple times when I was walking around. I took the bus to my writing group, even though it's not much more than a mile away, because at the time I was having trouble walking much at all. I was actually wishing for crutches.
My internet research seems to indicate that this is probably a "heel spur," common in people who have experienced other chronic foot pain, as I have. Apparently, treatment is mostly treatment of the root cause, which is apparently "plantar fascitis" (which spellcheck corrects as "plantar fascists" … gotta watch out for those bottom-of-the-foot fascists): weight loss, Tylenol, ice, stretches, and shoe inserts seem to be the most often mentioned treatments. Yet another reason to lose weight. I've been finding it hard to work on weight loss, though, because I still get terribly fatigued (probably still kidney- and medication-related) and my appetite has been crazy lately (probably due to the Saphris). Saphris is supposed to have fewer metabolic side effects than other similar meds (like Seroquel, which caused me huge weight gain), but it still affects many people that way. Perhaps I'm one of the lucky ones.
Why oh why must I have so many things wrong with this physical body? It's a literal pain.